Alert archive / Oregon / Gale Warnings in 2018
Gale Warning 32, NWS Medford, OR
NWS Medford, OR issued this gale warning at Sep 22, 2018, 2:24 PM PDT. It took effect at Sep 23, 2018, 2:00 PM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2018, 2:24 PM PDT (21:24 UTC)
- In effect from
- Sep 23, 2018, 2:00 PM PDT
- Expired
- Sep 24, 2018, 11:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
874 WHUS76 KMFR 222124 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 224 PM PDT Sat Sep 22 2018 PZZ356-376-231030- /O.EXT.KMFR.SC.Y.0077.180923T0600Z-180926T1200Z/ /O.NEW.KMFR.GL.W.0032.180923T2100Z-180926T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 224 PM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM PDT THIS EVENING UNTIL 5 AM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 2 PM SUNDAY TO 5 AM PDT WEDNESDAY... The National Weather Service in Medford has issued a Gale Warning...which is in effect from 2 PM Sunday to 5 AM PDT Wednesday. * Winds: North 20 to 25 KT, increasing to 30 to 35 KT with gusts up to 45 KT Sunday evening. * Seas: Steep and wind-driven at 6 to 8 feet, increasing to 10 to 13 feet Sunday evening. * Areas affected: Small craft advisory winds and seas are expected beyond 3 NM from shore tonight into Sunday. By Sunday afternoon, gales and very steep and hazardous seas are expected beyond 5 NM from shore and south of Port Orford, with small craft advisory conditions in all other areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ350-370-231030- /O.EXB.KMFR.SC.Y.0077.180923T2100Z-180926T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 224 PM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 5 AM PDT WEDNESDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect from 2 PM Sunday to 5 AM PDT Wednesday. * Winds: North 20 to 25 KT with gusts up to 30 KT. * Seas: Steep and wind-driven at 6 to 9 feet. * Areas affected: Small craft advisory winds and seas are expected in all areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
5 follow-up statements
803 WHUS76 KMFR 230545 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 1045 PM PDT Sat Sep 22 2018 PZZ356-376-231845- /O.CON.KMFR.SC.Y.0077.180923T0600Z-180926T1200Z/ /O.CON.KMFR.GL.W.0032.180923T2100Z-180926T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 1045 PM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM SUNDAY TO 5 AM PDT WEDNESDAY... * Winds: North 20 to 25 KT, increasing to 30 to 35 KT with gusts up to 45 KT Sunday evening. * Seas: Steep and wind-driven at 6 to 8 feet, increasing to 10 to 13 feet Sunday evening. * Areas affected: Small craft advisory winds and seas are expected beyond 3 NM from shore tonight into Sunday. By Sunday afternoon, gales and very steep and hazardous seas are expected beyond 5 NM from shore and south of Port Orford, with small craft advisory conditions in all other areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ350-370-231845- /O.CON.KMFR.SC.Y.0077.180923T2100Z-180926T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 1045 PM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SUNDAY TO 5 AM PDT WEDNESDAY... * Winds: North 20 to 25 KT with gusts up to 30 KT. * Seas: Steep and wind-driven at 6 to 9 feet. * Areas affected: Small craft advisory winds and seas are expected in all areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
374 WHUS76 KMFR 231007 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 307 AM PDT Sun Sep 23 2018 PZZ356-376-232315- /O.CON.KMFR.SC.Y.0077.000000T0000Z-180926T1200Z/ /O.CON.KMFR.GL.W.0032.180923T2100Z-180926T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 307 AM PDT Sun Sep 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * Winds: North 20 to 25 knots increasing to 30 to 35 knots with gusts up to 45 knots late this afternoon, then continuing through Tuesday night. * Seas: Steep and wind-driven at 6 to 8 feet, increasing to very steep 8 to 12 feet this evening then 10 to 13 feet Monday afternoon through Tuesday night. * Areas affected: Small craft advisory winds and seas are expected beyond 3 NM from shore through this morning. By this afternoon, gales and very steep and hazardous seas are expected beyond 5 NM from shore and south of Port Orford, with small craft advisory conditions in all other areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ350-370-232315- /O.CON.KMFR.SC.Y.0077.180923T2100Z-180926T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 307 AM PDT Sun Sep 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * Winds: North 20 to 25 KT with gusts up to 30 KT. * Seas: Steep and wind-driven at 6 to 9 feet through Tuesday night. * Areas affected: Small craft advisory winds and seas are expected in all areas with the strongest winds and highest seas beyond 10 nm from shore. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
127 WHUS76 KMFR 232140 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 240 PM PDT Sun Sep 23 2018 PZZ376-241045- /O.EXT.KMFR.GL.W.0032.000000T0000Z-180925T1200Z/ /O.CON.KMFR.SC.Y.0077.000000T0000Z-180926T1200Z/ /O.NEW.KMFR.SE.W.0042.180925T1200Z-180926T1200Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 240 PM PDT Sun Sep 23 2018 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM TUESDAY TO 5 AM PDT WEDNESDAY... The National Weather Service in Medford has issued a Hazardous Seas Warning...which is in effect from 5 AM Tuesday to 5 AM PDT Wednesday. * Winds: North 25 to 35 kt with gusts to around 40 kt, easing to 20 to 30 kt Tuesday. * Seas: Steep to very steep and wind-driven 8 to 13 feet. * Areas affected: Gales and very steep hazardous seas are expected across most of the area through Monday night. Winds will ease a bit Tuesday, but residual fresh swell and steep wind waves will maintain very hazardous seas through Tuesday night. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ356-241045- /O.EXT.KMFR.GL.W.0032.000000T0000Z-180925T1200Z/ /O.CON.KMFR.SC.Y.0077.000000T0000Z-180926T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 240 PM PDT Sun Sep 23 2018 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * Winds: North 25 to 35 kt with gusts to around 40 kt, easing to 20 to 30 kt Tuesday. * Seas: Steep 6 to 8 feet, except very steep 8 to 11 feet beyond 5 NM from shore and south of Port Orford. * Areas affected: Gales and very steep, hazardous seas are expected beyond 5 NM from shore and south of Port Orford, with conditions hazardous to small craft elsewhere. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ350-370-241045- /O.CON.KMFR.SC.Y.0077.000000T0000Z-180926T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 240 PM PDT Sun Sep 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * Winds: North 20 to 25 KT with gusts up to 30 KT. * Seas: Steep and wind-driven at 6 to 9 feet through Tuesday night. * Areas affected: Small craft advisory winds and seas are expected in all areas with the strongest winds and highest seas beyond 10 nm from shore. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ MAS http://www.weather.gov/medford
558 WHUS76 KMFR 240912 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 212 AM PDT Mon Sep 24 2018 PZZ370-242215- /O.CON.KMFR.SC.Y.0077.000000T0000Z-180926T1200Z/ /O.EXA.KMFR.SE.W.0042.180925T1200Z-180926T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 212 AM PDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM TUESDAY TO 5 AM PDT WEDNESDAY... The National Weather Service in Medford has issued a Hazardous Seas Warning...which is in effect from 5 AM Tuesday to 5 AM PDT Wednesday. * Winds: North 20 to 30 kt, diminishing 20 to 25 kt Tuesday. * Seas: Steep and wind-driven at 6 to 9 feet through tonight, becoming very steep and hazardous 7 to 10 feet by early Tuesday morning. * Areas affected: Small craft advisory winds and seas are expected in all areas, with hazardous seas conditions expected beyond 20 nm from shore and south of Cape Arago. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ376-242215- /O.CON.KMFR.GL.W.0032.000000T0000Z-180925T1200Z/ /O.CON.KMFR.SC.Y.0077.000000T0000Z-180926T1200Z/ /O.CON.KMFR.SE.W.0042.180925T1200Z-180926T1200Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 212 AM PDT Mon Sep 24 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 AM TUESDAY TO 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * Winds: North 25 to 35 kt with gusts to 40 kt, easing to 20 to 30 kt by Tuesday morning. * Seas: Steep to very steep and wind-driven 8 to 12 feet. * Areas affected: Gales and very steep hazardous seas are expected across the area south of Port Orford through tonight. Gales will diminish Tuesday, but hazardous seas will continue for most of the area through Tuesday night. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ356-242215- /O.CON.KMFR.GL.W.0032.000000T0000Z-180925T1200Z/ /O.CON.KMFR.SC.Y.0077.000000T0000Z-180926T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 212 AM PDT Mon Sep 24 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * Winds: North 25 to 35 kt with gusts to 40 kt, easing to 20 to 25 kt late tonight. * Seas: Steep 6 to 9 feet, except very steep 8 to 11 feet beyond 5 NM from shore and south of Port Orford. * Areas affected: Gales and very steep, hazardous seas are expected beyond 5 NM from shore and south of Port Orford, with conditions hazardous to small craft elsewhere. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ350-242215- /O.CON.KMFR.SC.Y.0077.000000T0000Z-180926T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 212 AM PDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * Winds: North 20 to 30 kt, diminishing to 15 to 25 kt late tonight. * Seas: Steep and wind-driven at 6 to 8 feet. * Areas affected: Small craft advisory winds and seas are expected in all areas through late tonight. Then the strongest winds will be south of Bandon with seas hazardous to small craft expected in most areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
223 WHUS76 KMFR 242122 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 222 PM PDT Mon Sep 24 2018 PZZ376-251030- /O.EXT.KMFR.GL.W.0032.000000T0000Z-180925T0600Z/ /O.EXT.KMFR.SC.Y.0077.000000T0000Z-180927T1800Z/ /O.EXT.KMFR.SE.W.0042.180925T0600Z-180926T1200Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 222 PM PDT Mon Sep 24 2018 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY... * Winds: North 25 to 35 kt with gusts to 40 kt this evening, easing to 20 to 30 kt overnight into Tuesday. * Seas: Steep to very steep and wind-driven 8 to 12 feet. * Areas affected: Gales are expected across the area south of Port Orford through this evening. Gales will diminish tonight into Tuesday, but steep to very steep hazardous seas will continue for most of the area through Tuesday night. Seas will gradually lower but remain hazardous to small craft through Thursday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ356-251030- /O.EXT.KMFR.GL.W.0032.000000T0000Z-180925T0600Z/ /O.EXT.KMFR.SC.Y.0077.000000T0000Z-180927T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 222 PM PDT Mon Sep 24 2018 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY EVENING... * Winds: North 25 to 35 kt with gusts to 40 kt this evening, easing to 20 to 25 kt overnight into Tuesday. * Seas: Steep 6 to 9 feet, except very steep 8 to 11 feet beyond 5 NM from shore and south of Port Orford. * Areas affected: Gales and very steep, hazardous seas are expected beyond 5 NM from shore and south of Port Orford this evening, with conditions hazardous to small craft elsewhere. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ370-251030- /O.EXT.KMFR.SC.Y.0077.000000T0000Z-180927T1800Z/ /O.EXT.KMFR.SE.W.0042.180925T0600Z-180926T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 222 PM PDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT WEDNESDAY... * Winds: North 20 to 30 kt tonight, diminishing 20 to 25 kt Tuesday. * Seas: Steep and wind-driven at 6 to 9 feet through tonight, becoming very steep and hazardous 7 to 10 feet by early Tuesday morning. * Areas affected: All areas will have conditions hazardous to small craft, with very steep, warning level seas expected mostly beyond 15 nm from shore and south of Cape Arago. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ350-251030- /O.EXT.KMFR.SC.Y.0077.000000T0000Z-180927T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 222 PM PDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY... * Winds: North 20 to 30 kt, diminishing to 15 to 25 kt late tonight. * Seas: Steep and wind-driven at 6 to 8 feet. * Areas affected: All areas will have conditions hazardous to small craft tonight through Tuesday night, then mostly south of Cape Arago Wednesday through Wednesday evening. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Sep 22, 8:08 AM PDT, 6 hours 16 minutes earlier.
Area forecast discussion, Sep 22, 8:08 AM PDT, 6 hours 16 minutes before
Area Forecast Discussion
National Weather Service Medford OR
808 AM PDT Sat Sep 22 2018
.UPDATE...Current RADAR is showing a line of light precipitation
draped from north of Roseburg through Gold Beach. This
precipitation is associated with a frontal boundary, which will
continue to weaken. As a result, the showers will continue to
break up this morning and the only areas that are expecting rain
are the coast and the umpqua basin at this point.
Consequently, today will be much cooler and even a few degrees
below normal. The current forecast looks like it is well on track,
and am not making any changes in this update. For a more detailed
discussion, I am leaving the previous discussion below. -Schaaf
&&
.MARINE...Updated 800 AM PDT Saturday 22 September 2018...Areas
of light rain will continue this morning as a cold front makes its
way across the coastal waters and pushes inland. High pressure
will build offshore this weekend into early next week and a
thermal trough will develop along the coast. As a result, steep
seas and gusty north winds are likely to develop south of Cape
Blanco tonight, then spread to all areas by SUnday evening. Gales
and very steep and hazardous seas are possible south of Cape
Blanco Sunday night and Monday. North winds steep seas are
expected to continue into Tuesday, then some improvement is
possible midweek. -BPN
&&
.PREV DISCUSSION... /Issued 557 AM PDT Sat Sep 22 2018/
DISCUSSION...A cold front will track inland through the day.
Light showers with and behind the front will be mainly in Coos and
Douglas Counties and northward. That same area will also have
lingering low clouds through the afternoon, though thickest in the
morning. The cooling and increase in humidity will be most
noticeable in southwest Oregon. Meanwhile, east of the Cascades
will still be quite dry and have another afternoon and evening of
stronger than normal west to northwest winds with gusts to 25 mph.
After early this evening, another dry spell is likely for all of the
area next week. Northeast winds will develop in far southwest
Oregon near the Klondike Fire tonight. Humidity recovery will be
good, but this wind shift will be part of a warming and drying
trend into mid-week. An upper level trough will track across the
area on Sunday while a rex block pattern develops with a ridge
offshore from the Pacific Northwest and a broad but weak closed
trough offshore from California. This pattern looks to persist at
least through Thursday. The diurnal temperature range in inland valleys
will be wide, especially east of the Cascades. Differences
between morning low and afternoon high temperatures will range
from 35 to 55 degrees. Meantime, it will be beach weather at
Brookings with downslope warming from northeast winds Sunday
through Tuesday. Conditions will be near normal at the coast of
Coos and Douglas Counties with stronger afternoon northerly winds
as a strong thermal trough develops. It has been more than two
weeks since inland or Brookings high temperatures have been as
high as they will be Tuesday through Thursday.
There is decreased confidence in the forecast beyond Thursday with
a multitude of differences between models and between member
ensemble solutions. These differences relate to how the rex block
offshore will breakdown and evolve. The 00Z operational GFS is a
minority solution in bringing a sharp trough southward from
British Columbia into the region next weekend. Thus, cooling next
weekend may be slight and a dry solution is still most likely.
AVIATION...For the 22/12Z TAFs...VFR will continue for all
points south and east of the Umpqua Divide, with the exception of
areas in the vicinity and downwind of active fires. A cold front
approaching will bring possible showers to the coast and into the
Umpqua Basin late tonight into the afternoon, with IFR cigs
likely along the coast and MVFR in the Umpqua. Periods of lower
vsby are also possible in showers.
FIRE WEATHER...Updated 300 AM PDT Saturday, 22 September 2018...
West to northwest winds will be breezy again this
afternoon and evening with the strongest winds over the Cascades
and east of the Cascades. Minimum humidity will be higher than on
Friday, but with only slight improvement on the east side.
Light showers behind a cold front will linger today from the
coast into Douglas County and northward with amounts of mainly
less than a tenth of an inch.
A strong warming trend is expected Monday into Thursday. This
will be accompanied by gusty northeast winds beginning tonight and
moderate to poor overnight recoveries beginning Sunday night near
and at the ridges in Fire Weather Zones 619, 620, 621 and 280.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory from 11 PM this evening to 5 AM PDT Monday
for PZZ356-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 2:49 PM PDT | Fire Weather Watch | MFR | Coos, Curry, Jackson, Josephine | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.